October  2020, 40(10): 5729-5754. doi: 10.3934/dcds.2020243

A gradient flow approach of propagation of chaos

Institut de Mathématiques de Toulouse, UMR 5219, 118 Route de Narbonne, 31400, Toulouse, France

* Corresponding author

Received  June 2019 Revised  February 2020 Published  June 2020

Fund Project: The author is supported by the Labex CIMI

We provide an estimation of the dissipation of the Wasserstein 2 distance between the law of some interacting $ N $-particle system, and the $ N $ times tensorized product of the solution to the corresponding limit nonlinear conservation law. It then enables to recover classical propagation of chaos results [20] in the case of Lipschitz coefficients, uniform in time propagation of chaos in [17] in the case of strictly convex coefficients. And some recent results [7] as the case of particle in a double well potential.

Citation: Samir Salem. A gradient flow approach of propagation of chaos. Discrete & Continuous Dynamical Systems - A, 2020, 40 (10) : 5729-5754. doi: 10.3934/dcds.2020243
References:
[1]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, Lectures Math. ETH Zürich, Birkhäuser Verlag, Basel, 2008.  Google Scholar

[2]

F. BolleyI. Gentil and A. Guillin, Convergence to equilibrium in Wasserstein distance for Fokker–Planck equations, J. Funct. Anal., 263 (2012), 2430-2457.  doi: 10.1016/j.jfa.2012.07.007.  Google Scholar

[3]

F. BolleyI. Gentil and A. Guillin, Uniform convergence to equilibrium for granular media, Arch. Rational Mech. Anal., 208 (2013), 429-445.  doi: 10.1007/s00205-012-0599-z.  Google Scholar

[4]

E. A. Carlen, Superadditivity of Fisher's Information and Logarithmic Sobolev Inequalities, J. Funct. Anal., 101 (1991), 194-211. doi: 10.1016/0022-1236(91)90155-X.  Google Scholar

[5]

D. Cordero-Erausquin and A. Figalli, Regularity of monotone maps between unbounded domains, Discrete & Contin. Dyn. Syst., 39 (2019), 7101-7112.  doi: 10.3934/dcds.2019297.  Google Scholar

[6]

R. L. Dobrušin, Vlasov equations, Anal. i Prilozhen., 13 (1979), 48-58.   Google Scholar

[7]

A. Durmus, A. Eberle, A. Guillin and R. Zimmer, An elementary approach to uniform in time propagation of chaos., preprint, arXiv: 1805.11387. Google Scholar

[8]

A. Eberle, Reflection couplings and contraction rates for diffusions, Probab. Theory Relat. Fields, 166 (2016), 851-886.  doi: 10.1007/s00440-015-0673-1.  Google Scholar

[9]

N. Fournier and A. Guillin, On the rate of convergence in Wasserstein distance of the empirical measure, Probab. Theory Related Fields, 162 (2015), 707-738.  doi: 10.1007/s00440-014-0583-7.  Google Scholar

[10]

N. FournierM. Hauray and S. Mischler, Propagation of chaos for the 2D viscous vortex model, J. Eur. Math. Soc., 16 (2014), 1423-1466.  doi: 10.4171/JEMS/465.  Google Scholar

[11]

F. GolseC. Mouhot and T. Paul, On the mean field and classical limits of quantum mechanics, Commun. Math. Phys., 343 (2016), 165-205.  doi: 10.1007/s00220-015-2485-7.  Google Scholar

[12]

M. Hauray and S. Mischler., On Kac's chaos and related problems, J. Funct. Anal., 266 (2014), 6055-6157.  doi: 10.1016/j.jfa.2014.02.030.  Google Scholar

[13]

S. Herrmann and J. Tugaut, Non-uniqueness of stationary measures for self-stabilizing processes, Stochastic Process. Appl., 120 (2010), 1215-1246.  doi: 10.1016/j.spa.2010.03.009.  Google Scholar

[14]

T. Holding, Propagation of chaos for Hölder continuous interaction kernels via Glivenko-Cantelli, Preprint, arXiv: 1608.02877, (2016). Google Scholar

[15]

P.-E. Jabin and Z. Wang, Mean field limit and propagation of chaos for Vlasov systems with bounded forces, J. Funct. Anal., 271 (2016), 3588-3627.  doi: 10.1016/j.jfa.2016.09.014.  Google Scholar

[16]

P.-E. Jabin and Z. Wang, Quantitative estimate of propagation of chaos for stochastic systems with $W^{-1,\infty}$ kernels, Invent. Math., 214 (2018), 523-591.  doi: 10.1007/s00222-018-0808-y.  Google Scholar

[17]

F. Malrieu, Logarithmic Sobolev inequalities for some nonlinear PDE's, Stochastic Process. Appl., 95 (2001), 109-132.  doi: 10.1016/S0304-4149(01)00095-3.  Google Scholar

[18]

H.-P. McKean Jr., A class of Markov processes associated with nonlinear parabolic equations, Proc. Nat. Acad. Sci. U.S.A., 56 (1966), 1907-1911.  doi: 10.1073/pnas.56.6.1907.  Google Scholar

[19]

S. Salem, Propagation of chaos for some 2 dimensional fractional Keller Segel equations in diffusion dominated and fair competition cases, preprint, arXiv: 1712.06677. Google Scholar

[20]

A.-S. Sznitman, Topics in propagation of chaos, In École d'Été de Probabilités de Saint-Flour XIX–-1989, volume 1464, chapter Lecture Notes in Math., pages 165–251. Springer, Berlin, 1991. doi: 10.1007/BFb0085169.  Google Scholar

[21]

C. Villani, Of Triangles, Gases, Prices and Men, Huawei-IHES Workshop on Mathematical Science, Tuesday May 5th 2015. Google Scholar

[22]

C. Villani, Optimal Transport, Old and New, Grundlehren Math. Wiss., vol. 338, Springer, Berlin, 2009. doi: 10.1007/978-3-540-71050-9.  Google Scholar

show all references

References:
[1]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, Lectures Math. ETH Zürich, Birkhäuser Verlag, Basel, 2008.  Google Scholar

[2]

F. BolleyI. Gentil and A. Guillin, Convergence to equilibrium in Wasserstein distance for Fokker–Planck equations, J. Funct. Anal., 263 (2012), 2430-2457.  doi: 10.1016/j.jfa.2012.07.007.  Google Scholar

[3]

F. BolleyI. Gentil and A. Guillin, Uniform convergence to equilibrium for granular media, Arch. Rational Mech. Anal., 208 (2013), 429-445.  doi: 10.1007/s00205-012-0599-z.  Google Scholar

[4]

E. A. Carlen, Superadditivity of Fisher's Information and Logarithmic Sobolev Inequalities, J. Funct. Anal., 101 (1991), 194-211. doi: 10.1016/0022-1236(91)90155-X.  Google Scholar

[5]

D. Cordero-Erausquin and A. Figalli, Regularity of monotone maps between unbounded domains, Discrete & Contin. Dyn. Syst., 39 (2019), 7101-7112.  doi: 10.3934/dcds.2019297.  Google Scholar

[6]

R. L. Dobrušin, Vlasov equations, Anal. i Prilozhen., 13 (1979), 48-58.   Google Scholar

[7]

A. Durmus, A. Eberle, A. Guillin and R. Zimmer, An elementary approach to uniform in time propagation of chaos., preprint, arXiv: 1805.11387. Google Scholar

[8]

A. Eberle, Reflection couplings and contraction rates for diffusions, Probab. Theory Relat. Fields, 166 (2016), 851-886.  doi: 10.1007/s00440-015-0673-1.  Google Scholar

[9]

N. Fournier and A. Guillin, On the rate of convergence in Wasserstein distance of the empirical measure, Probab. Theory Related Fields, 162 (2015), 707-738.  doi: 10.1007/s00440-014-0583-7.  Google Scholar

[10]

N. FournierM. Hauray and S. Mischler, Propagation of chaos for the 2D viscous vortex model, J. Eur. Math. Soc., 16 (2014), 1423-1466.  doi: 10.4171/JEMS/465.  Google Scholar

[11]

F. GolseC. Mouhot and T. Paul, On the mean field and classical limits of quantum mechanics, Commun. Math. Phys., 343 (2016), 165-205.  doi: 10.1007/s00220-015-2485-7.  Google Scholar

[12]

M. Hauray and S. Mischler., On Kac's chaos and related problems, J. Funct. Anal., 266 (2014), 6055-6157.  doi: 10.1016/j.jfa.2014.02.030.  Google Scholar

[13]

S. Herrmann and J. Tugaut, Non-uniqueness of stationary measures for self-stabilizing processes, Stochastic Process. Appl., 120 (2010), 1215-1246.  doi: 10.1016/j.spa.2010.03.009.  Google Scholar

[14]

T. Holding, Propagation of chaos for Hölder continuous interaction kernels via Glivenko-Cantelli, Preprint, arXiv: 1608.02877, (2016). Google Scholar

[15]

P.-E. Jabin and Z. Wang, Mean field limit and propagation of chaos for Vlasov systems with bounded forces, J. Funct. Anal., 271 (2016), 3588-3627.  doi: 10.1016/j.jfa.2016.09.014.  Google Scholar

[16]

P.-E. Jabin and Z. Wang, Quantitative estimate of propagation of chaos for stochastic systems with $W^{-1,\infty}$ kernels, Invent. Math., 214 (2018), 523-591.  doi: 10.1007/s00222-018-0808-y.  Google Scholar

[17]

F. Malrieu, Logarithmic Sobolev inequalities for some nonlinear PDE's, Stochastic Process. Appl., 95 (2001), 109-132.  doi: 10.1016/S0304-4149(01)00095-3.  Google Scholar

[18]

H.-P. McKean Jr., A class of Markov processes associated with nonlinear parabolic equations, Proc. Nat. Acad. Sci. U.S.A., 56 (1966), 1907-1911.  doi: 10.1073/pnas.56.6.1907.  Google Scholar

[19]

S. Salem, Propagation of chaos for some 2 dimensional fractional Keller Segel equations in diffusion dominated and fair competition cases, preprint, arXiv: 1712.06677. Google Scholar

[20]

A.-S. Sznitman, Topics in propagation of chaos, In École d'Été de Probabilités de Saint-Flour XIX–-1989, volume 1464, chapter Lecture Notes in Math., pages 165–251. Springer, Berlin, 1991. doi: 10.1007/BFb0085169.  Google Scholar

[21]

C. Villani, Of Triangles, Gases, Prices and Men, Huawei-IHES Workshop on Mathematical Science, Tuesday May 5th 2015. Google Scholar

[22]

C. Villani, Optimal Transport, Old and New, Grundlehren Math. Wiss., vol. 338, Springer, Berlin, 2009. doi: 10.1007/978-3-540-71050-9.  Google Scholar

[1]

Lingyan Cheng, Ruinan Li, Liming Wu. Exponential convergence in the Wasserstein metric $ W_1 $ for one dimensional diffusions. Discrete & Continuous Dynamical Systems - A, 2020, 40 (9) : 5131-5148. doi: 10.3934/dcds.2020222

[2]

Jonathan Zinsl. The gradient flow of a generalized Fisher information functional with respect to modified Wasserstein distances. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 919-933. doi: 10.3934/dcdss.2017047

[3]

Kimun Ryu, Inkyung Ahn. Positive steady--states for two interacting species models with linear self-cross diffusions. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 1049-1061. doi: 10.3934/dcds.2003.9.1049

[4]

Antonio Avantaggiati, Paola Loreti, Cristina Pocci. Mixed norms, functional Inequalities, and Hamilton-Jacobi equations. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1855-1867. doi: 10.3934/dcdsb.2014.19.1855

[5]

José M. Arrieta, Esperanza Santamaría. Estimates on the distance of inertial manifolds. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 3921-3944. doi: 10.3934/dcds.2014.34.3921

[6]

Liliana Trejo-Valencia, Edgardo Ugalde. Projective distance and $g$-measures. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3565-3579. doi: 10.3934/dcdsb.2015.20.3565

[7]

S.-I. Ei, M. Mimura, M. Nagayama. Interacting spots in reaction diffusion systems. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 31-62. doi: 10.3934/dcds.2006.14.31

[8]

Silvia Caprino, Carlo Marchioro. On a charge interacting with a plasma of unbounded mass. Kinetic & Related Models, 2011, 4 (1) : 215-226. doi: 10.3934/krm.2011.4.215

[9]

Hongyong Zhao, Qianjin Zhang, Linhe Zhu. The spatial dynamics of a zebrafish model with cross-diffusions. Mathematical Biosciences & Engineering, 2017, 14 (4) : 1035-1054. doi: 10.3934/mbe.2017054

[10]

Yaozhong Hu, Yanghui Liu, David Nualart. Taylor schemes for rough differential equations and fractional diffusions. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3115-3162. doi: 10.3934/dcdsb.2016090

[11]

Amarjit Budhiraja, John Fricks. Molecular motors, Brownian ratchets, and reflected diffusions. Discrete & Continuous Dynamical Systems - B, 2006, 6 (4) : 711-734. doi: 10.3934/dcdsb.2006.6.711

[12]

Helge Dietert, Josephine Evans, Thomas Holding. Contraction in the Wasserstein metric for the kinetic Fokker-Planck equation on the torus. Kinetic & Related Models, 2018, 11 (6) : 1427-1441. doi: 10.3934/krm.2018056

[13]

Karoline Disser, Matthias Liero. On gradient structures for Markov chains and the passage to Wasserstein gradient flows. Networks & Heterogeneous Media, 2015, 10 (2) : 233-253. doi: 10.3934/nhm.2015.10.233

[14]

Vianney Perchet, Marc Quincampoix. A differential game on Wasserstein space. Application to weak approachability with partial monitoring. Journal of Dynamics & Games, 2019, 6 (1) : 65-85. doi: 10.3934/jdg.2019005

[15]

Ryszard Rudnicki. An ergodic theory approach to chaos. Discrete & Continuous Dynamical Systems - A, 2015, 35 (2) : 757-770. doi: 10.3934/dcds.2015.35.757

[16]

Arsen R. Dzhanoev, Alexander Loskutov, Hongjun Cao, Miguel A.F. Sanjuán. A new mechanism of the chaos suppression. Discrete & Continuous Dynamical Systems - B, 2007, 7 (2) : 275-284. doi: 10.3934/dcdsb.2007.7.275

[17]

Eric A. Carlen, Maria C. Carvalho, Jonathan Le Roux, Michael Loss, Cédric Villani. Entropy and chaos in the Kac model. Kinetic & Related Models, 2010, 3 (1) : 85-122. doi: 10.3934/krm.2010.3.85

[18]

Vadim S. Anishchenko, Tatjana E. Vadivasova, Galina I. Strelkova, George A. Okrokvertskhov. Statistical properties of dynamical chaos. Mathematical Biosciences & Engineering, 2004, 1 (1) : 161-184. doi: 10.3934/mbe.2004.1.161

[19]

Y. Charles Li. Chaos phenotypes discovered in fluids. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1383-1398. doi: 10.3934/dcds.2010.26.1383

[20]

Kaijen Cheng, Kenneth Palmer. Chaos in a model for masting. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 1917-1932. doi: 10.3934/dcdsb.2015.20.1917

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (16)
  • HTML views (20)
  • Cited by (0)

Other articles
by authors

[Back to Top]